Wisconsin, 2017Flooding in Wisconsin, July 20 to 31, 2017
July 20 to 31, 2017 · NWS MKX · 9 events in 5 counties and zones
0 inches of rain over south central WI from July 18th to July 22nd. Several rivers flooded with some reaching moderate flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $193,000
- Crop damage
- $26,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous rounds of showers and thunderstorms produced approximately 3.5-7.0 inches of rain over south central WI from July 18th to July 22nd. Several rivers flooded with some reaching moderate flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 20, 9:02 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 20, 9:02 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1002 AM CDT Thu Jul 20 2017
.UPDATE...
Stationary frontal zone remains draped across far southern
Wisconsin into northern Illinois. While the better upper forcing
has shifted off to our east, there is still a bit of weak warm
advection and frontogenesis response along the front from
southwest Wisconsin into northeast Iowa and northwest Illinois.
Scattered showers were occuring south of the Wisconsin state line
this morning, and this is where the better chance for rain should
remain today. However, given the continued weak forcing along the
front, can't rule out a few showers or storms through this
afternoon. The best chance for this will be in our south along the
Illinois border.
Look for the frontal zone to lift north into southern Wisconsin on
Friday, with moisture transport increasing from late afternoon
into evening. Deep layer moisture will rapidly increase from the
southwest as the front lifts north, with precipitable water
values climbing from around one inch Friday morning, to nearly two
inches late Friday afternoon. Available moisture parameters point
towards high precipitation efficiency, with near parallel mid to
upper flow along the frontal zone. Our concern for heavy rainfall
remains from Friday evening into Saturday morning, and we will be
assessing the need for a Flash Flood Watch today.
&&
.MARINE...
Offshore flow this morning will turn north to northeasterly later
today, with speeds generally under 15 knots. Slight chance for a
shower or storm today, but the better chances for storms arrives
Friday afternoon into Friday night. Prevailing winds and waves
look to remain below Small Craft Advisory levels, although higher
winds and waves are possible in thunderstorms on Friday.
&&
.PREV DISCUSSION... (Issued 658 AM CDT Thu Jul 20 2017)
UPDATE...Showers and t-storms continue to diminish as low level
jet pivotes eastward away from southern WI. Weaker warm air
advection lingers this morning, so wl continue small chance for
t-storms redeveloping later this morning.
AVIATION(12Z TAFS)...Not seeing much indication of MVFR/IFR cigs
yet so postponed low cloud developing. May yet develop later this
morning due to moist low levels and weak frontal boundary passing
through.
PREV DISCUSSION... (Issued 309 AM CDT Thu Jul 20 2017)
SHORT TERM...
TODAY AND TONIGHT - Confidence...Medium.
Strong warm air advection and low level frontogenesis will continue
to carry thunderstorms across southern WI through the early morning.
The low level jet pivots off to the east after 12Z so expecting a
rapidly diminishing trend through mid-morning. Main threat is heavy
rainfall as mesoscale analysis reveals considerable MLCin across the
area, but can not rule out an isolated severe. Several Urban and
Small Stream Flood Advisories in affect from the Madison area.
Portions of Sauk County has already received 2-3 inches of rainfall,
so may need to issue a Flash Flood Warning depending on what
areas these upstream storms affect.
Will continue small chances for convection redeveloping across
mainly southern CWA later today and then again later tonight. Weaker
low to mid-level warm air advection continues across parts of
southern Wi north of the outflow boundary weak front that will be
settling southward across northern IL. Clouds will stick around
this morning but then gradually thin and clear but southern areas
may not see the clearing until late in the day.
LONG TERM...
Friday through Saturday... Forecast confidence is High.
Heavy rainfall possible this period. Southern WI is in a prime
area for showers and storms over a fairly long period of time late
this week. There will be zonal flow aloft with a few
ripples/shortwaves, the right entrance region of the upper jet
tracking over central WI, warm air advection, and moisture
transport on the nose of the low level jet from Friday afternoon
through Saturday morning. Precipitable water values are expected
to be around 2 inches during this time, which is around 175% of
normal. Showers with isolated thunder should be very efficient
Friday night and we will continue to monitor this period for a
flash flood potential.
There is still uncertainty about where the front, storm
evolution, and axis of heaviest precip will be, but the favorable
heavy rain set-up warrants the extra attention.
Showers and storms will be possible Fri morning with general
upward motion over the area. The higher precipitable water will
begin to spread into southern WI by the afternoon with the warm
front. This will allow for more instability and we could see a few
strong storms Fri afternoon. SPC has our area in a slight risk for
severe storms. The forecast soundings show more on a moist
adiabatic profile for the overnight hours, thus showers with
scattered/chance of thunder is in the fcst for this period with
the heavy rain potential.
We will lose the low level jet and other sources of stronger
forcing Saturday morning, but there could still be a few lingering
showers and storms with continued moisture over the area.
Saturday night looks dry as high pressure briefly passes by.
Sunday through Wednesday... Forecast confidence is medium.
A more amplified upper trough is expected to roll across Lake
Superior on Sunday. The associated surface low should move across
northern WI that drags a cold front through southern WI midday
Sunday. There could be a few showers and storms associated with
this, but moisture and instability are still questionable.
High pressure will keep us dry and relatively cool for the first
part of next week. Our next chance for storms will arrive with a
warm front Tuesday night.
AVIATION(06Z TAFS)...Numerous showers and thunderstorms will
continue to affect southern WI through the early morning. Cigs will
be temporarily lower vcnty of storms. MVFR or possibly lower cigs
could linger for a time this morning in moist, light flow after
showers and storms diminish. Then clearing skies will affect
northern areas, but may have trouble clearing in the southern CWA
until late today.
MARINE...
Thunderstorms will affect the near shore waters early this morning
and then diminish or become more isolated by late morning and
afternoon. Mainly offshore winds will turn to the north to
northeast later this morning as thunderstorm outflow and weak front
slide southward. Winds look to remain less than 20 knots except in
the vicinity of thunderstorms. Next chance for more widespread
thunderstorms is Friday night.
HYDROLOGY...
The time period to watch for excessive rainfall is Friday
afternoon through Saturday night. This active period of weather
has the potential for training of storms over the same areas to
bring the risk for heavy rainfall.
The recent heavy rainfall and additional rain would aggravate
ongoing flooding across far southeast Wisconsin and create
flooding issues elsewhere, especially in urban areas. Once more
confidence is gained with timing of these rounds of storms,
expected rainfall amounts will become more clear. Keep up with the
latest forecasts into this weekend.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Update...SPM
Today/Tonight and Aviation/Marine...MBK
Friday THROUGH Wednesday...Cronce
Hazardous weather outlook, Jul 20, 2:29 AM CST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
329 AM CDT Thu Jul 20 2017
WIZ046-047-051-052-056>060-062>072-210830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
329 AM CDT Thu Jul 20 2017
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will track across southern Wisconsin
through the early morning hours. Heavy rain is expected with these
storms. A few storms could produce gusty winds and hail.
There is a slight chance of showers and thunderstorms mainly south
of I-94 the rest of the day and again late tonight.
Heat index values in the middle to upper 90s are forecast across
far southern Wisconsin today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms will become likely by Friday afternoon and
overspread all of southern Wisconsin Friday night before tapering
off Saturday. Repeated rounds of storms over the same area may
produce heavy rain that would affect the already high rivers.
Gusty winds and hail are possible at times. There is a slight
risk for severe storms during this period.
Heat index values in the middle 90s are forecast across mainly
southern and western portions of the area Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed Today or Tonight.
LMZ643>646-210830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
329 AM CDT Thu Jul 20 2017
This Hazardous Weather Outlook is for portions of Lake Michigan.
.DAY ONE...Today and Tonight
Scattered thunderstorms will track across the area through the
early morning hours. A few storms could produce gusty winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms will become likely by Friday afternoon and
overspread all of southern Wisconsin Friday night before tapering
off Saturday. Gusty winds and hail are possible at times. There
is a slight risk for severe storms during this period.
Cronce
www.weather.gov/mkx
In the hours before
Local storm report, Jul 20, 9:29 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1029 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 S SHOREWOOD HILLS 43.05N 89.44W
07/20/2017 M3.23 INCH DANE WI COCORAHS
&&Local storm report, Jul 20, 9:31 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1031 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 SSE BLUE MOUNDS 42.97N 89.79W
07/20/2017 M3.55 INCH DANE WI COCORAHS
MEASURED 4 SW OF MT. HOREB.
&&Local storm report, Jul 20, 9:32 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1032 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NE BROOKLYN 42.86N 89.36W
07/20/2017 M3.13 INCH DANE WI COCORAHS
&&Local storm report, Jul 20, 9:33 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 SE MONTICELLO 42.73N 89.56W
07/20/2017 M3.23 INCH GREEN WI COCORAHS
&&Local storm report, Jul 20, 9:35 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1035 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 SW MAZOMANIE 43.16N 89.82W
07/20/2017 M3.12 INCH DANE WI CO-OP OBSERVER
&&Local storm report, Jul 20, 11:02 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1202 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HEAVY RAIN 5 SSW ARGYLE 42.64N 89.92W
07/20/2017 M4.23 INCH LAFAYETTE WI COCORAHS
MEASURED 3 E OF WIOTA.
0830 AM HEAVY RAIN 4 SW SOUTH WAYNE 42.53N 89.94W
07/20/2017 M3.98 INCH LAFAYETTE WI CO-OP OBSERVER
0800 AM HEAVY RAIN 2 SE MONTICELLO 42.73N 89.56W
07/20/2017 M3.23 INCH GREEN WI COCORAHS
0800 AM HEAVY RAIN 1 ESE DARLINGTON 42.68N 90.11W
07/20/2017 M4.20 INCH LAFAYETTE WI CO-OP OBSERVER
0800 AM HEAVY RAIN MIDDLETON 43.10N 89.51W
07/20/2017 M2.63 INCH DANE WI CO-OP OBSERVER
0800 AM HEAVY RAIN LODI 43.32N 89.53W
07/20/2017 M2.61 INCH COLUMBIA WI CO-OP OBSERVER
0800 AM HEAVY RAIN 2 SW MAZOMANIE 43.16N 89.82W
07/20/2017 M3.12 INCH DANE WI CO-OP OBSERVER
0800 AM HEAVY RAIN 2 SSW MOUNT HOREB 42.99N 89.74W
07/20/2017 M3.23 INCH DANE WI CO-OP OBSERVER
0800 AM HEAVY RAIN MILTON 42.78N 88.95W
07/20/2017 M2.03 INCH ROCK WI CO-OP OBSERVER
0800 AM HEAVY RAIN 1 SSW SAUK CITY 43.26N 89.74W
07/20/2017 M3.05 INCH SAUK WI CO-OP OBSERVER
0800 AM HEAVY RAIN 3 SW ROCK SPRINGS 43.45N 89.96W
07/20/2017 M5.38 INCH SAUK WI COCORAHS
0800 AM HEAVY RAIN 1 SW CLINTON 42.55N 88.87W
07/20/2017 M2.59 INCH ROCK WI CO-OP OBSERVER
0800 AM HEAVY RAIN 1 W MONROE 42.60N 89.67W
07/20/2017 M3.50 INCH GREEN WI CO-OP OBSERVER
0800 AM HEAVY RAIN 2 S SHOREWOOD HILLS 43.05N 89.44W
07/20/2017 M3.23 INCH DANE WI COCORAHS
0800 AM HEAVY RAIN 3 NE BELOIT 42.56N 88.98W
07/20/2017 M3.40 INCH ROCK WI CO-OP OBSERVER
0800 AM HEAVY RAIN 1 S REEDSBURG 43.52N 90.00W
07/20/2017 M3.74 INCH SAUK WI CO-OP OBSERVER
0800 AM HEAVY RAIN 1 NE BROOKLYN 42.86N 89.36W
07/20/2017 M3.13 INCH DANE WI COCORAHS
0800 AM HEAVY RAIN 4 SSE BLUE MOUNDS 42.97N 89.79W
07/20/2017 M3.55 INCH DANE WI COCORAHS
MEASURED 4 SW OF MT. HOREB.
0800 AM HEAVY RAIN 5 W WAUNAKEE 43.19N 89.55W
07/20/2017 M2.46 INCH DANE WI CO-OP OBSERVER
0800 AM HEAVY RAIN 1 SSE BARNEVELD 43.00N 89.89W
07/20/2017 M3.50 INCH IOWA WI CO-OP OBSERVER
0752 AM HEAVY RAIN 2 NE DARLINGTON 42.70N 90.09W
07/20/2017 M4.12 INCH LAFAYETTE WI CO-OP OBSERVER
0751 AM HEAVY RAIN 1 SSE STOUGHTON 42.91N 89.22W
07/20/2017 M2.44 INCH DANE WI CO-OP OBSERVER
0750 AM HEAVY RAIN 1 NNE REEDSBURG 43.55N 89.99W
07/20/2017 M3.02 INCH SAUK WI CO-OP OBSERVER
0710 AM HEAVY RAIN 5 SE FOOTVILLE 42.62N 89.14W
07/20/2017 E2.33 INCH ROCK WI TRAINED SPOTTER
RAINFALL TOTAL SINCE 9 PM WEDNESDAY.
0700 AM HEAVY RAIN PLAIN 43.28N 90.04W
07/20/2017 M3.73 INCH SAUK WI CO-OP OBSERVER
0700 AM HEAVY RAIN BRODHEAD 42.62N 89.38W
07/20/2017 M2.94 INCH GREEN WI CO-OP OBSERVER
0700 AM HEAVY RAIN 2 SW SHOREWOOD HILLS 43.06N 89.48W
07/20/2017 M2.41 INCH DANE WI CO-OP OBSERVER
MEASURED AT UW CHARMANY FARM.
0700 AM HEAVY RAIN 7 WNW SPRING GREEN 43.21N 90.19W
07/20/2017 M2.84 INCH SAUK WI ASOS
0700 AM HEAVY RAIN 6 NNW BELOIT 42.60N 89.07W
07/20/2017 M2.60 INCH ROCK WI CO-OP OBSERVER
0655 AM HEAVY RAIN ROCK SPRINGS 43.48N 89.92W
07/20/2017 E4.00 INCH SAUK WI TRAINED SPOTTER
0615 AM HEAVY RAIN 6 SSW EDGERTON 42.76N 89.11W
07/20/2017 E2.27 INCH ROCK WI TRAINED SPOTTER
12 HOUR TOTAL.
&&Flood, Lafayette
- When
- July 20, 11:03 AM CST to July 24, 6:05 PM CST
- Where
- Lafayette County, 6.2 mi ENE of Yellowstone Lake State Park to 6.24 mi ENE of Yellowstone Lake State Park
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.810, -89.861
The Pecatonica River near Blanchardville crested at 14.89 ft. which is moderate flood stage. McKellar Park in Blanchardville is completely flooded including the swimming pool and tennis courts. Floodwaters cover a portion of Highway H.
Flood, Sauk
- When
- July 20, 2:22 PM CST to July 27, 8:39 AM CST
- Where
- Sauk County, 0.3 mi SSE of Rock Spgs to 0.21 mi SE of Rock Spgs
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.476, -89.917
The Baraboo River at Rock Springs crested at 16.0 ft. which is moderate flood stage. Floodwaters affected Highways DD, 154 and 136 in Rock Springs as well as Busser Park along Highway 136. Water is about 3 feet deep in the baseball diamond in Fireman's Park along Highway DD. Floodwaters affect some businesses, including the Post Office, on Highway 154 in Rock Springs.
Flood, Green
- When
- July 20, 4:15 PM CST to July 28, 4:00 AM CST
- Where
- Green County, 3.38 mi SSW of Brodhead to 2.87 mi SSW of Brodhead
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.578, -89.405
The Sugar River at Brodhead crested at 8.72 ft., which is moderate flood stage. There is widespread agricultural land flooding in the Brodhead area. Some roads are either closed or experience minor flooding, including Ten Eyck Rd. Downstream, floodwaters are over County Road T which is the border of Green and Rock County.
Flood, Rock
- When
- July 20, 4:15 PM CST to July 28, 4:00 AM CST
- Where
- Rock County, 1.85 mi W of Avon to 1.84 mi SE of Avon
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.554, -89.366
The Sugar River flooded from Green County into Rock County. The Avon Bottoms State Natural Area is flooded including County Road T which is the border of Green and Rock County.
Flood, Columbia
- When
- July 20, 8:45 PM CST to July 29, 12:05 AM CST
- Where
- Columbia County, 11.04 mi ENE of Baraboo to 10.3 mi NNE of Merrimac
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.512, -89.518
The Baraboo River crested at 19.85 ft. which is minor flood stage. Floodwaters affect a trailer rental business and a road wayside park about 5 miles downstream from the gauge near the Highway 33 bridge. Also, water affects an auto auction business near Highway I-94.
Flood, Sauk
- When
- July 21, 7:00 AM CST to July 25, 12:50 PM CST
- Where
- Sauk County, 0.97 mi WNW of Reedsburg to 0.73 mi WNW of Reedsburg
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 43.535, -90.018
The Baraboo River at Reedsburg crested at 16 ft. which is moderate flood stage. There is widespread inundation of lowland in the Reedsburg area at this level. Floodwaters affect West Second Street, Granite Avenue and South Webb Avenue along the river. Water affects the concrete deck of the South Webb Avenue bridge. Floodwaters are into Webb Park and Smith Conservancy. The Public Works Yard is under 2 to 2.5 feet of water.
Flood, Lafayette
- When
- July 21, 6:18 PM CST to July 24, 10:42 PM CST
- Where
- Lafayette County, 1.46 mi E of Darlington to 0.31 mi ENE of Darlington
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.681, -90.091
The Pecatonica River near Darlington crested at 15.35 ft. which is moderate flood stage. There is flooding in Calamine, Wisconsin, about 5 miles upstream of Darlington. Highways 23 and 81 are flooded and closed in Darlington as is a good part of Main Street. This includes the highway 23 bridge. The Lafayette County Fairgrounds are flooded.
Flood, Green
- When
- July 21, 7:03 PM CST to July 31, 8:45 PM CST
- Where
- Green County, 0.88 mi ENE of Browntown to 0.36 mi NE of Martintown
- Cause
- Heavy Rain
- Property damage
- $172,000
- Reported by
- Emergency Manager
- Coordinates
- 42.586, -89.805
The Pecatonica River in Martintown crested at 18.45 ft. which is moderate flood stage. Some homes in the Martintown area have floodwaters in their basements and first floors. In total, 8 homes had either very minor or minor flood damage, with 3 homes having major flood damage. One business in Browntown suffered major flood damage. Portions of Martintown Road, West River Road, and Babler Road are flooded. A portion of Zimmerman Lane was washed out. Upstream in Browntown, Highway MM and West Indies Road are flooded.
Flood, Green
- When
- July 22, 7:47 PM CST to July 23, 3:30 AM CST
- Where
- Green County, 2.77 mi NW of Albany to 2.5 mi NNW of Albany
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.729, -89.468
The Sugar River at Albany crested at 12.04 ft., which is minor flood stage. Floodwaters affect the village park in Albany. Floodwaters cover Tin Can Road about 2 miles northwest of Albany.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 20 to 24, 20178 deaths · 1 event
- Tornadoes and Damaging Winds in New York, July 20, 2017$525,000 · EF2 · 15 events
- Hail and Damaging Winds in North Dakota, July 20, 2017$1.3 million · 1.75 in hail · 21 events
- Flash Flooding and Heavy Rain in Iowa, July 20 to 22, 2017$200,000 · 9 events
- Flash Flooding and Damaging Wind in Arizona, July 20 to 21, 2017$258,000 · 50 kt wind · 3 events
- Damaging Winds in New York, July 20, 2017$61,000 · 65 kt wind · 14 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 20, 2017$60,000 · 63 kt wind · 14 events
- Flood and Damaging Winds in Florida, July 20, 20173 injured · $1,000 · 50 kt wind · 24 events
- Damaging Wind and Heavy Rain in Arizona, July 20, 2017$50,000 · 61 kt wind · 2 events
- Flash Flood in Colorado, July 20, 2017$50,000 · 1 event
- Flash Flooding in Pennsylvania, July 20, 2017$35,000 · 2 events
- Excessive Heat and Heat in Tennessee, July 20 to 23, 201728 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716534, 716314, 716598, 716605, 716306, 716321, 716552, 716565, 716590.